Alert archive / North Carolina / Tornado Warnings in 2010

Tornado Warning 1, NWS Newport/Morehead City, NC

June 25, 2010Onslow County, North Carolina

NWS Newport/Morehead City, NC issued this tornado warning at Jun 25, 2010, 5:16 PM EDT for Onslow County, North Carolina. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2010, 5:16 PM EDT (21:16 UTC)
Expired
Jun 25, 2010, 5:45 PM EDT
In force
29 min
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon

County Onslow County, NC

The radar

The Morehead City radar (KMHX), 45 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 9.3 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2010-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2740 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2010-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2740 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
731 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
-12 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

055 
WFUS52 KMHX 252116
TORMHX
NCC133-252145-
/O.NEW.KMHX.TO.W.0001.100625T2116Z-100625T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
516 PM EDT FRI JUN 25 2010

THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN ONSLOW COUNTY IN EASTERN NORTH CAROLINA...
  THIS INCLUDES THE CITIES OF...PUMPKIN CENTER...PINEY GREEN...NEW
  RIVER AIR STATION...JACKSONVILLE...CAMP LEJEUNE MAIN GATE...

* UNTIL 545 PM EDT

* AT 513 PM EDT...NEW RIVER MARINE CORPS AIR STATION REPORTED A      
  FUNNEL CLOUD NEAR NEW RIVER AIR STATION...MOVING SOUTHEAST AT 10   
  MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MIDWAY PARK...DUCK CREEK...MARINES...ONSLOW BEACH AND SNEADS FERRY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-800-889-6889...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3472 7756 3482 7738 3464 7719 3462 7721
      3462 7719 3461 7718 3460 7722 3454 7729
      3452 7734 3451 7735 3450 7739 3450 7740
TIME...MOT...LOC 2115Z 325DEG 9KT 3470 7741

$$

AUSTIN

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this tornado warning went out at Jun 25, 2:41 PM EDT, 2 hours 35 minutes earlier.

Area forecast discussion, Jun 25, 2:41 PM EDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
241 PM EDT FRI JUN 25 2010

.SYNOPSIS...
A WEAK COLD FRONT WILL BECOME STATIONARY NEAR CAPE HATTERAS THIS
EVENING...THEN WILL RETREAT TO THE NORTH OVERNIGHT. A STRONGER
COLD FRONT WILL APPROACH THE AREA EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 240 PM FRI...LATEST FORECAST ANALYSIS SHOWS COLD FRONT DRAPED
ACROSS EASTERN NC FROM A LINE JUST NORTH OF CAPE HATTERAS EASTWARD
THROUGH NEW BERN INTO THE SOUTHERN COASTAL PLAIN. FRONT WILL
BECOME STATIONARY THIS AFTERNOON AND EVENING BEFORE RETURNING TO
THE NORTH OVERNIGHT. A FEW LIGHT SHOWERS BEGINNING TO DEVELOP
RIGHT ALONG THE FRONT. EXPECT THIS AFTERNOON/EARLY EVENING TO BECOME
PRETTY ACTIVE...MAINLY SOUTH OF HWY 264...WITH BETTER CHANCES
ALONG AND SOUTH OF HWY 70 PRIMARILY BETWEEN 4-9 PM. INTERACTION
BTW FRONT AND SEABREEZE SHOULD HELP STORM ORGANIZATION. ALTHOUGH
SHEAR WILL BE WEAK THE STRONG THERMODYNAMICS SUPPORT A GREATER
SEVERE THREAT THAN USUAL AND SPC HAS INCLUDED EASTERN NC IN A
SLIGHT CHANCE OF SEVERE THIS AFTERNOON. THE ATMOSPHERE CONTINUES
TO BE VERY UNSTABLE TODAY WITH LI'S OF -5 OR LOWER AND SURFACED
BASED CAPES OF 3000-4000 J/KG. PRIMARY THREAT WILL BE DAMAGING
WIND GUSTS...LOCALLY HEAVY RAINFALL WILL ALSO OCCUR AND COULD
PRODUCE POOR DRAINAGE FLOODING...WITH PW VALUES WELL IN EXCESS OF
2" AND STEEP LOW LEVEL LAPSE RATES.

WIDESPREAD CONVECTION SHOULD END BY MIDNIGHT TONIGHT AS THE FRONT
RETREATS TO THE NORTH...HAVE KEPT LINGERING SLIGHT CHANCE POPS
DURING THE OVERNIGHT HOURS WITH FRONT TO THE NORTH AND MOIST S/SW
FLOW. OVERNIGHT LOWS 75-80 DEG.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
AS OF 240 PM FRI....HOT AND HUMID CONDITIONS CONTINUE THROUGH THE
WEEKEND PERIOD PEAKING ON SUNDAY. HIGHS ON SATURDAY WILL GENERALLY
BE IN THE LOWER 90S WITH MORE CLOUD COVER POTENTIAL. EXPECT HEAT
INDEX VALUES AROUND 100 DEG SAT AFTERNOON. BETTER CHANCE FOR SCT
SHOWERS/TSTMS SAT AFTERNOON ALONG THE SEABREEZE SLIGHTLY ENHANCED
AS WEAK UPPER LVL ENERGY MOVES ACROSS NC.

SUNDAY HIGHS WILL REACH THE MID-UPPER 90S WITH MORE INSOLATION
EXPECTED...WITH HEAT INDEX VALUES CREEPING BACK UP TOWARDS 105
DEG...SO A HEAT ADVISORY IS LIKELY FOR SUNDAY AFTERNOON.
CONVECTION SHOULD BE DIURNALLY DRIVEN WITH ISOLATED TO WIDELY
SCATTERED AFTERNOON AND EVENING STORMS EXPECTED. OVERNIGHT LOWS
75-80 DEG.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
AS OF 240 PM FRI...BETTER CHANCE NEXT WEEK FOR A RELIEF FROM THE
HEAT AND INCREASED PRECIP CHANCES. THE MODELS CONTINUE TO SHOW A
RATHER DEEP UPPER TROUGH DEVELOPING OVER THE EASTERN US EARLY TO
MID WEEK. THE ASSOCIATED COLD FRONT WILL MOVE SLOWLY ACROSS THE
AREA TUESDAY INTO WEDNESDAY WITH THE POSSIBILITY OF PRODUCING MUCH
NEEDED RAINFALL. HIGHS ON MONDAY WILL AGAIN BE IN THE 90S FOLLOWED
BY COOLER 80S TUESDAY THROUGH LATE WEEK AS THE UNSEASONABLY STRONG
UPPER TROUGH BECOMES ESTABLISHED.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
AS OF 240 PM FRI...SCATTERED CONVECTION NOW DEVELOPING ACROSS
EASTERN NORTH CAROLINA WILL CONTINUE TO INCREASE IN COVERAGE AND
INTENSITY THIS AFTERNOON. SOME STORMS COULD PRODUCE DAMAGING WIND
GUSTS IN EXCESS OF 50 KNOTS. OVERALL WEAKENING TREND EXPECTED
AFTER 00Z. LIGHT SOUTHWEST WINDS EXPECTED OVERNIGHT WITH VFR
CONDITIONS. SOME MVFR FOG POSSIBLE MAINLY IN AREAS THAT RECEIVE
LOCALLY HEAVY RAIN THIS AFTERNOON. SATURDAY WILL BE SIMILAR TO
TODAY. SOUTHWEST WINDS 5-10 KNOTS EXPECTED WITH SCATTERED STORMS
DEVELOPING IN THE EARLY AFTERNOON AND CONTINUING THROUGH EARLY
EVENING. VFR CONDITIONS OUTSIDE OF CONVECTION. SOUTHWEST SURFACE
FLOW EXPECTED TO CONTINUE THROUGH TUESDAY. A COLD FRONT WILL MOVE
THROUGH FROM THE NORTHWEST TUESDAY NIGHT AND VEER THE FLOW TO
NORTH TO NORTHWEST ON WEDNESDAY. WIDELY SCATTERED TO SCATTERED
THUNDERSTORMS POSSIBLE EACH DAY WITH VFR CONDITIONS OVERALL.

&&

.MARINE...
AS OF 240 PM FRI...COLD FRONT ORIENTED WEST-EAST ACROSS THE
CENTRAL MARINE ZONES WILL LIFT BACK NORTH AS A WARM FRONT THIS
WEEKEND. 12Z MODELS IN CLOSE AGREEMENT THROUGH THIS WEEKEND AND
WENT WITH AN OVERALL BLEND. WINDS IN THE COASTAL WATERS NORTH OF
OREGON INLET WILL VEER TO SOUTH OVERNIGHT AND WILL BECOME SOUTH BY
SATURDAY MORNING. SOUTHWEST WINDS WILL BE THE RULE THROUGHOUT THE
MARINE AREA THROUGH TUESDAY. A COLD FRONT WILL MOVE THROUGH FROM
THE NORTHWEST TUESDAY NIGHT AND MOVE OFF THE SOUTH COAST ON
WEDNESDAY. 12Z GFS/WAVEWATCH APPEARS TO BE SUFFERING FROM
CONVECTIVE FEEDBACK MAINLY FROM SUNDAY NIGHT ON SO TRIMMED BACK
WINDS AND SEAS. CAPPED WINDS AT 20 KNOTS AND SEAS AT 7 FEET.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR NCZ044-079>081-
     090>095-098.
MARINE...NONE.

&&

SYNOPSIS...CQD
NEAR TERM...CQD
SHORT TERM...CQD
LONG TERM...CQD
AVIATION...HSA
MARINE...HSA
Hazardous weather outlook, Jun 25, 12:39 PM EDT, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1239 PM EDT FRI JUN 25 2010

NCZ044-079>081-090>094-260900-
PITT-GREENE-BEAUFORT-MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-
PAMLICO-
1239 PM EDT FRI JUN 25 2010

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND EVENING...PRIMARILY SOUTH OF HIGHWAY 64. A VERY MOIST AND
UNSTABLE AIRMASS COMBINED WITH A SOUTHWARD DRIFTING WEAK COLD
FRONT WILL PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS THIS
AFTERNOON. A FEW STORMS COULD BECOME SEVERE...WITH THE PRIMARY
THREAT DAMAGING WIND GUSTS. THE BEST CHANCE FOR SEVERE WEATHER
WILL BE AFTER 3 PM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE COMBINATION OF HOT TEMPERATURES OF 90 DEGREES OR HIGHER INLAND
AND HIGH RELATIVE HUMIDITIES WILL PRODUCE HEAT INDICES OF 100 TO
105 EACH DAY AWAY FROM THE BEACHES THROUGH EARLY NEXT WEEK. THE
HIGHEST HEAT INDICES ARE EXPECTED ON SUNDAY WHEN VALUES ARE
FORECAST TO 105 DEGREES OR HIGHER. EVERYONE SHOULD PREPARE FOR THE
CONTINUED HOT TEMPERATURES. IN ADDITION ISOLATED TO SCATTERED
THUNDERSTORMS WITH TORRENTIAL DOWNPOURS AND GUSTY WINDS WILL BE
POSSIBLE THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ104-260900-
OUTER BANKS HYDE-
1239 PM EDT FRI JUN 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE COMBINATION OF TEMPERATURES IN THE LOWER TO MIDDLE 90S AND
HIGH RELATIVE HUMIDITIES WILL PRODUCE UNCOMFORTABLY HOT CONDITIONS
TODAY WITH HEAT INDEX VALUES OF 100 TO 104 DEGREES EXPECTED.

A SOUTHWARD MOVING COLD FRONT WILL TRIGGER A FEW STRONG TO
POSSIBLY SEVERE THUNDERSTORMS THIS AFTERNOON ESPECIALLY SOUTH OF
ROUTE 64. DAMAGING WIND GUSTS ARE THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE COMBINATION OF HOT TEMPERATURES OF 90 DEGREES OR HIGHER INLAND
AND HIGH RELATIVE HUMIDITIES WILL PRODUCE HEAT INDICES OF 100 TO
105 EACH DAY AWAY FROM THE BEACHES THROUGH MONDAY. THE
HIGHEST HEAT INDICES ARE EXPECTED ON SUNDAY WHEN VALUES ARE
FORECAST TO 105 DEGREES OR HIGHER. EVERYONE SHOULD PREPARE FOR THE
CONTINUED HOT TEMPERATURES. IN ADDITION ISOLATED TO SCATTERED
THUNDERSTORMS WITH TORRENTIAL DOWNPOURS AND GUSTY WINDS WILL BE
POSSIBLE THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ103-260900-
OUTER BANKS DARE-
1239 PM EDT FRI JUN 25 2010

...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

 MODERATE RIP CURRENT RISK

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND EVENING...PRIMARILY SOUTH OF OREGON INLET. A VERY MOIST AND
UNSTABLE AIRMASS COMBINED WITH A SOUTHWARD DRIFTING WEAK COLD
FRONT WILL PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS THIS
AFTERNOON. A FEW STORMS COULD BECOME SEVERE...WITH THE PRIMARY
THREAT DAMAGING WIND GUSTS. THE BEST CHANCE FOR SEVERE WEATHER
WILL BE AFTER 2 PM.

THE COMBINATION OF TEMPERATURES IN THE UPPER 80S TO AROUND 90
DEGREES AND HIGH RELATIVE HUMIDITIES WILL PRODUCE UNCOMFORTABLY
HOT CONDITIONS TODAY WITH HEAT INDEX VALUES OF 1AROUND 100
DEGREES EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE COMBINATION OF HOT TEMPERATURES OF 90 DEGREES OR HIGHER INLAND
AND HIGH RELATIVE HUMIDITIES WILL PRODUCE HEAT INDICES OF 100 TO
105 EACH DAY AWAY FROM THE BEACHES THROUGH MONDAY. THE
HIGHEST HEAT INDICES ARE EXPECTED ON SUNDAY WHEN VALUES ARE
FORECAST TO 105 DEGREES OR HIGHER. EVERYONE SHOULD PREPARE FOR THE
CONTINUED HOT TEMPERATURES. IN ADDITION ISOLATED TO SCATTERED
THUNDERSTORMS WITH TORRENTIAL DOWNPOURS AND GUSTY WINDS WILL BE
POSSIBLE THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ029-045>047-260900-
MARTIN-WASHINGTON-TYRRELL-MAINLAND DARE-
1239 PM EDT FRI JUN 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE COMBINATION OF TEMPERATURES IN THE LOWER TO MIDDLE 90S AND
HIGH RELATIVE HUMIDITIES WILL PRODUCE UNCOMFORTABLY HOT CONDITIONS
TODAY WITH HEAT INDEX VALUES OF 100 TO 104 DEGREES EXPECTED.

A SOUTHWARD MOVING COLD FRONT WILL TRIGGER A FEW STRONG TO
POSSIBLY SEVERE THUNDERSTORMS THIS AFTERNOON ESPECIALLY SOUTH OF
ROUTE 64. DAMAGING WIND GUSTS ARE THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE COMBINATION OF HOT TEMPERATURES OF 90 DEGREES OR HIGHER INLAND
AND HIGH RELATIVE HUMIDITIES WILL PRODUCE HEAT INDICES OF 100 TO
105 EACH DAY AWAY FROM THE BEACHES THROUGH MONDAY. THE
HIGHEST HEAT INDICES ARE EXPECTED ON SUNDAY WHEN VALUES ARE
FORECAST TO 105 DEGREES OR HIGHER. EVERYONE SHOULD PREPARE FOR THE
CONTINUED HOT TEMPERATURES. IN ADDITION ISOLATED TO SCATTERED
THUNDERSTORMS WITH TORRENTIAL DOWNPOURS AND GUSTY WINDS WILL BE
POSSIBLE THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ095-098-260900-
CARTERET-ONSLOW-
1239 PM EDT FRI JUN 25 2010

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND EVENING...PRIMARILY SOUTH OF HIGHWAY 64. A VERY MOIST AND
UNSTABLE AIRMASS COMBINED WITH A SOUTHWARD DRIFTING WEAK COLD
FRONT WILL PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS THIS
AFTERNOON. A FEW STORMS COULD BECOME SEVERE...WITH THE PRIMARY
THREAT DAMAGING WIND GUSTS. THE BEST CHANCE FOR SEVERE WEATHER
WILL BE AFTER 3 PM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE COMBINATION OF HOT TEMPERATURES OF 90 DEGREES OR HIGHER INLAND
AND HIGH RELATIVE HUMIDITIES WILL PRODUCE HEAT INDICES OF 100 TO
105 EACH DAY AWAY FROM THE BEACHES THROUGH MONDAY. THE
HIGHEST HEAT INDICES ARE EXPECTED ON SUNDAY WHEN VALUES ARE
FORECAST TO 105 DEGREES OR HIGHER. EVERYONE SHOULD PREPARE FOR THE
CONTINUED HOT TEMPERATURES. IN ADDITION ISOLATED TO SCATTERED
THUNDERSTORMS WITH TORRENTIAL DOWNPOURS AND GUSTY WINDS WILL BE
POSSIBLE THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 25, 3:26 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
326 PM EDT FRI JUN 25 2010

NCZ046-047-081-252015-
TYRRELL-MAINLAND DARE-MAINLAND HYDE-
326 PM EDT FRI JUN 25 2010

...STRONG THUNDERSTORMS WILL AFFECT HYDE...DARE AND TYRRELL COUNTIES
UNTIL 415 PM EDT...

AT 325 PM EDT...THERE WERE STRONG THUNDERSTORMS 12 MILES NORTHWEST OF
ENGELHARD...MOVING EAST AT 5 MPH. THE STRONG THUNDERSTORMS WILL BE
NEAR LAKE LANDING AT 415 PM EDT. OTHER LOCATIONS TO BE AFFECTED BY
THE STORMS INCLUDE FAIRFIELD...KILKENNY...CENTER OF LAKE
MATTAMUSKEET...MIDDLETOWN AND NEBRASKA.

WIND GUSTS OF 30 TO 40 MPH CAN BE EXPECTED WITH THESE STORMS. HEAVY
RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED
FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA
ROADWAYS TO AVOID HYDROPLANING. MOST LIGHTNING FATALITIES AND
INJURIES OCCUR IN OPEN AREAS OR UNDER TREES. IF OUTDOORS...SEEK
SHELTER IN A STURDY BUILDING OR CAR. DO NOT TAKE SHELTER IN SMALL
SHEDS...UNDER ISOLATED TREES...OR IN CONVERTIBLE AUTOMOBILES.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR
FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.
Special weather statement, Jun 25, 3:29 PM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
329 PM EDT FRI JUN 25 2010

NCZ093>095-252030-
PAMLICO-CRAVEN-CARTERET-
329 PM EDT FRI JUN 25 2010

...STRONG THUNDERSTORMS WILL AFFECT CARTERET...CRAVEN AND PAMLICO
COUNTIES UNTIL 430 PM EDT...

AT 329 PM EDT...THERE WERE STRONG THUNDERSTORMS FROM 9 MILES EAST OF
HAVELOCK TO 11 MILES WEST OF HAVELOCK...MOVING EAST AT 5 MPH. THE
STRONG THUNDERSTORMS WILL BE NEAR HAVELOCK AT 345 PM EDT..

WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE
STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND
LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON
AREA ROADWAYS TO AVOID HYDROPLANING.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR
FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.

10
Special weather statement, Jun 25, 4:06 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
406 PM EDT FRI JUN 25 2010

NCZ098-252045-
ONSLOW-
406 PM EDT FRI JUN 25 2010

...STRONG THUNDERSTORMS WILL AFFECT ONSLOW COUNTY UNTIL 445 PM EDT...

AT 406 PM EDT...THERE WERE STRONG THUNDERSTORMS OVER NORTH TOPSAIL
BEACH...MOVING EAST AT 5 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR
FOLKSTONE AT 420 PM EDT...NORTH TOPSAIL BEACH AT 445 PM EDT. OTHER
LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE SNEADS
FERRY...DIXON...HUBERT...MARINES...BEAR CREEK...DUCK CREEK...AND
HAMMOCKS BEACH.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS. HEAVY
RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED
FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA
ROADWAYS TO AVOID HYDROPLANING. MOST LIGHTNING FATALITIES AND
INJURIES OCCUR IN OPEN AREAS OR UNDER TREES. IF OUTDOORS...SEEK
SHELTER IN A STURDY BUILDING OR CAR. DO NOT TAKE SHELTER IN SMALL
SHEDS...UNDER ISOLATED TREES...OR IN CONVERTIBLE AUTOMOBILES.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR
FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.
Special weather statement, Jun 25, 4:25 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
425 PM EDT FRI JUN 25 2010

NCZ081-252115-
MAINLAND HYDE-
425 PM EDT FRI JUN 25 2010

...STRONG THUNDERSTORMS WILL AFFECT HYDE COUNTY UNTIL 515 PM EDT...

AT 425 PM EDT...THERE WERE STRONG THUNDERSTORMS OVER CENTRAL HYDE
COUNTY...OR ABOUT 8 MILES NORTHEAST OF SWANQUARTER...MOVING EAST AT 5
MPH. THE STRONG THUNDERSTORMS WILL BE NEAR NEW HOLLAND AT 450 PM EDT.
OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE GULL ROCK...LAKE
LANDING...CENTER OF LAKE MATTAMUSKEET...MIDDLETOWN...NEBRASKA...
SWINDELL FORK AND HYDELAND.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS. HEAVY
RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED
FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA
ROADWAYS TO AVOID HYDROPLANING. MOST LIGHTNING FATALITIES AND
INJURIES OCCUR IN OPEN AREAS OR UNDER TREES. IF OUTDOORS...SEEK
SHELTER IN A STURDY BUILDING OR CAR. DO NOT TAKE SHELTER IN SMALL
SHEDS...UNDER ISOLATED TREES...OR IN CONVERTIBLE AUTOMOBILES.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR
FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.
Special weather statement, Jun 25, 4:41 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
441 PM EDT FRI JUN 25 2010

NCZ093-095-252145-
CRAVEN-CARTERET-
441 PM EDT FRI JUN 25 2010

...STRONG THUNDERSTORMS WILL AFFECT CARTERET AND CRAVEN COUNTIES
UNTIL 545 PM EDT...

AT 438 PM EDT...THERE WERE STRONG THUNDERSTORMS FROM NEAR STELLA TO
NEWPORT. THE STORMS WERE NEARLY STATIONARY BUT MAY BUILD TOWARD CAPE
CARTERET AND MOREHEAD CITY THROUGH 545 PM EDT.

WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE
STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND
LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON
AREA ROADWAYS TO AVOID HYDROPLANING. THIS STORM IS PRODUCING AN
EXCESSIVE AMOUNT OF DEADLY LIGHTNING.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR
FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.

10
Special weather statement, Jun 25, 5:06 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
506 PM EDT FRI JUN 25 2010

NCZ098-252200-
ONSLOW-
506 PM EDT FRI JUN 25 2010

...STRONG THUNDERSTORMS WILL AFFECT ONSLOW COUNTY UNTIL 600 PM EDT...

AT 506 PM EDT...THERE WERE STRONG THUNDERSTORMS OVER CAMP LEJEUNE
MAIN GATE...MOVING EAST AT 5 MPH. THE STRONG THUNDERSTORMS WILL BE
NEAR PUMPKIN CENTER AT 515 PM EDT...MIDWAY PARK AT 525 PM EDT...PINEY
GREEN AT 540 PM EDT. OTHER LOCATIONS TO BE AFFECTED BY THE STORMS
INCLUDE JACKSONVILLE...NEW RIVER AIR STATION...DIXON...FOLKSTONE...
HAWS RUN...HUBERT AND VERONA.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS. HEAVY
RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED
FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA
ROADWAYS TO AVOID HYDROPLANING. MOST LIGHTNING FATALITIES AND
INJURIES OCCUR IN OPEN AREAS OR UNDER TREES. IF OUTDOORS...SEEK
SHELTER IN A STURDY BUILDING OR CAR. DO NOT TAKE SHELTER IN SMALL
SHEDS...UNDER ISOLATED TREES...OR IN CONVERTIBLE AUTOMOBILES.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR
FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 3:40 AM EDTHeat AdvisoryMHXBeaufort, Duplin, Greene, Hyde, Jones, Lenoir and 2 more14 hr
Jun 25, 3:33 PM EDTSpecial Marine WarningMHX57 min
Jun 25, 3:50 PM EDTSevere Thunderstorm WarningMHXCarteret, Craven, Jones, Pamlico40 min
Jun 25, 4:04 PM EDTAreal Flood AdvisoryMHXCarteret, Craven, Jones, Onslow, Pamlico2 hr
Jun 25, 4:13 PM EDTSpecial Marine WarningMHX32 min
Jun 25, 4:15 PM EDTSpecial Marine WarningMHX60 min
Jun 25, 4:47 PM EDTSevere Thunderstorm WarningMHXCarteret, Hyde43 min
Jun 25, 4:55 PM EDTSpecial Marine WarningMHX65 min
Jun 25, 5:25 PM EDTSpecial Marine WarningMHX65 min
Jun 25, 5:31 PM EDTAreal Flood AdvisoryMHXOnslow96 min

Nearby

Tornado Warnings in North Carolina, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.